Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 8, 2012, 9:30 AM CST for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2012, 9:30 AM CST (15:30 UTC)
- Expired
- Mar 8, 2012, 10:15 AM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
313 WUUS54 KSHV 081530 SVRSHV OKC089-TXC387-081615- /O.NEW.KSHV.SV.W.0042.120308T1530Z-120308T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CST THU MAR 8 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL RED RIVER COUNTY IN NORTHEAST TEXAS... CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... * UNTIL 1015 AM CST. * AT 928 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANCHESTER...OR 19 MILES NORTH OF CLARKSVILLE...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IDABEL AND BROKEN BOW... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3402 9449 3375 9514 3388 9525 3428 9472 TIME...MOT...LOC 1530Z 238DEG 31KT 3389 9506 $$ 12
2 follow-up statements
269
WWUS54 KSHV 081546
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 AM CST THU MAR 8 2012
TXC387-081555-
/O.CAN.KSHV.SV.W.0042.000000T0000Z-120308T1615Z/
RED RIVER TX-
946 AM CST THU MAR 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER COUNTY IS
CANCELLED. THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY...
LAT...LON 3428 9472 3402 9449 3383 9495 3386 9497
3385 9498 3386 9504 3390 9506 3388 9509
3390 9510 3392 9507 3391 9511 3392 9513
TIME...MOT...LOC 1545Z 238DEG 31KT 3395 9496
$$
OKC089-081615-
/O.CON.KSHV.SV.W.0042.000000T0000Z-120308T1615Z/
MCCURTAIN OK-
946 AM CST THU MAR 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR MCCURTAIN COUNTY...
AT 941 AM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR FARMERS HILL...OR 22 MILES NORTH OF
CLARKSVILLE...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARVIN...IDABEL...GOLDEN...GLOVER...HOLLY CREEK...OAK HILL...BROKEN
BOW...HOCHATOWN AND EAGLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3428 9472 3402 9449 3383 9495 3386 9497
3385 9498 3386 9504 3390 9506 3388 9509
3390 9510 3392 9507 3391 9511 3392 9513
TIME...MOT...LOC 1545Z 238DEG 31KT 3395 9496
$$
12748 WWUS54 KSHV 081605 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1005 AM CST THU MAR 8 2012 OKC089-081615- /O.CON.KSHV.SV.W.0042.000000T0000Z-120308T1615Z/ MCCURTAIN OK- 1005 AM CST THU MAR 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST FOR MCCURTAIN COUNTY... AT 1002 AM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK HILL...OR 27 MILES WEST OF HORATIO...MOVING NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROKEN BOW...HOCHATOWN AND EAGLETOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3424 9471 3402 9449 3392 9479 3405 9492 TIME...MOT...LOC 1605Z 238DEG 31KT 3404 9478 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:27 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 8, 5:27 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 527 AM CST THU MAR 8 2012 .DISCUSSION... THIS MORNING A COLD FRONT EXTENDED SOUTHWEST ACROSS SOUTHWEST MISSOURI INTO NORTHEAST OKLAHOMA AND OUT OF THE SOUTHWEST PART OF THE STATE AND ACROSS THE SOUTHERN PAN HANDLE REGION OF TEXAS INTO SURFACE LOW PRESSURE. A RIDGE OF SURFACE HIGH PRESSURE ACROSS THE GULF COAST STATES CONTINUED TO SUPPLY LOW LEVEL GULF MOISTURE NORTH AS STRONG SOUTHERLY BOUNDARY LAYER WINDS OF 40 MPH AND SOUTHWEST LLJ WINDS OF 45 TO 50 MPH ALSO HELPED TO SPREAD MOISTURE NORTH AHEAD AND INTO THE FRONT. TO THE SOUTHWEST A CLOSED CUT OFF MID LEVEL LOW OVER SOUTHWEST NEW MEXICO WAS CONTRIBUTING HIGHER PACIFIC MOISTURE ACROSS THE AREA ALONG WITH A SERIES OF DISTURBANCES EJECTING AROUND THE BASE AND TO THE EAST AND NORTHEAST IN THE SOUTHWEST FLOW ALOFT. ANOTHER CENTRAL U.S. TROUGH WILL SEND THE COLD FRONT SOUTH INTO THE FOUR STATE REGION TODAY. THIS COMBINATION WILL PROVIDE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WITH A FEW OF THE STORMS POSSIBLY SEVERE DURING THE AFTERNOON AND EVENING. DUE TO THE HIGH MOISTURE CONTENT...RAINFALL WILL BE LOCALLY HEAVY PROVIDING AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT. THE COLD FRONT IS EXPECTED TO MOVE TO NEAR THE GULF COAST ON FRIDAY WHERE IT BECOMES NEARLY STATIONARY AND THEN MAKES A SLOW PUSH BACK NORTH OVER THE FOUR STATE REGION SATURDAY NIGHT AND SUNDAY AS THE UPPER LOW OVER THE SOUTHWEST SECTIONS OF THE COUNTRY LIFTS NORTHEAST INTO THE ROCKIES. ADDITIONAL HEAVY RAINFALL WILL RETURN FOR SATURDAY NIGHT INTO SUNDAY. ADDITIONAL HEAVY RAIN WILL PROVIDE SOME LOCATIONS WITH AMOUNTS OF 4 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS TO NEAR 8 INCHES. THE UPPER LOW WILL WEAKEN AS IT MOVES INTO THE EASTERN SLOPES OF THE ROCKIES AND OUT INTO THE PLAINS DURING THE LATE WEEKEND...BUT A TRAILING TROUGH OF LOW PRESSURE WILL KEEP RAIN CHANCES GOING INTO THE START OF THE WORK WEEK. RAIN STARTS TO TAPER OFF AFTER THE UPPER TROUGH PASSES EAST OF THE REGION LATE MONDAY INTO THE EVENING SENDING A COLD FRONT EAST RETURNING DRIER AIR. /06/ && .AVIATION... COMPLICATED AND MESSY FORECAST EXPECTED FOR THE 12Z TAF PERIOD. SCATTERED SHWRS ARE EXPECTED TO INCREASE IN INTENSITY AND COVERAGE FROM NW TO SE AS A COLD FRONT SLOWLY APPROACHES. LOW OVC SHOULD PERSIST THROUGH THE PERIOD. ANY TERMINALS EXPERIENCING IFR CIGS THIS MORNING SHOULD IMPROVE TO MVFR BY 08/18Z. HOWEVER...EXPECT DETERIORATING CONDITIONS AS SHWRS AND TSTMS BECOME MORE WIDESPREAD AND A RETURN TO IFR CONDITIONS WILL BE POSSIBLE AFTER 09/00Z WHEN THE HEAVIEST RAINFALL IS EXPECTED. IN ADDITION...ENOUGH INSTABILITY WILL BE PRESENT TO SUPPORT A FEW STG TSTMS AHEAD OF THE COLD FRONT. S/SE WINDS WILL SHIFT THE NORTH AS THE COLD FRONT MOVES ACROSS THE AREA BEGINNING AROUND 08/18Z. WIND SPEEDS MAY BE GUSTY DURING THE OVERNIGHT HOURS AS THE PRESSURE GRADIENT WILL BE RATHER TIGHT AFTER THE FROPA. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 51 56 46 59 / 100 100 70 70 80 MLU 80 52 56 46 61 / 100 100 90 60 60 DEQ 72 43 52 43 53 / 100 100 40 40 80 TXK 76 46 54 44 54 / 100 100 50 50 80 ELD 77 48 55 45 58 / 100 100 70 40 60 TYR 76 47 54 44 53 / 100 100 60 70 80 GGG 78 49 55 45 56 / 100 100 60 70 80 LFK 79 54 61 49 60 / 70 100 90 70 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09
Hazardous weather outlook, Mar 8, 6:25 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CST THU MAR 8 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 625 AM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A HEAVY RAIN EVENT WILL CONTINUE SHAPING UP FOR LATER TODAY AND OVERNIGHT...ALONG WITH A SLIGHT CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND HIGH WINDS. A COLD FRONT WILL BE MOVING SOUTH ACROSS THE FOUR STATE REGION AS ABUNDANT GULF AND PACIFIC MOISTURE FEEDS INTO THE AREA AS DISTURBANCES RIDING ALONG IN THE SOUTHWEST FLOW ALOFT AHEAD OF A CLOSED LOW OVER THE SOUTHWEST SECTIONS OF THE COUNTRY WOBBLES AROUND. EXCESSIVE HEAVY RAINFALL WITH AMOUNTS BETWEEN 2 TO 4 INCHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT WILL MOVE TO NEAR THE GULF COAST ON FRIDAY WHERE IT IS EXPECTED BECOME NEARLY STATIONARY WITH A SURFACE LOW FORMING ALONG THE UPPER TEXAS COAST. AN INVERTED TROUGH REACHING NORTH INTO THE FORECAST AREA WILL KEEP RAIN CHANCES GOING OVER MUCH OF EAST AND NORTHEAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. AS THE LOW LIFTS NORTH SATURDAY AND SATURDAY NIGHT...A WARM FRONT WILL LIFT BACK NORTH RETURNING ANOTHER ROUND OF HEAVY RAINFALL WITH AN ADDITIONAL 1 TO 3 INCHES. FOLLOWED BY ANOTHER ROUND OF RAINFALL DURING THE DAY SUNDAY AND SUNDAY NIGHT...AS THE UPPER LOW OUT WEST LIFTS NORTHEAST INTO THE ROCKIES AND OUT ACROSS THE PLAINS. HEAVY RAINFALL OCCURRING OVER WHERE PREVIOUS AMOUNTS HAD FALLEN...WILL PROVIDE A DISTINCT POSSIBILITY OF FLOODING AND FLASH FLOODING. THE RAIN DOES APPEAR TO TAPER OFF FROM WEST TO EAST LATE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT...HAM RADIO OPERATORS...AND SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED INTO THE WEEKEND AS HIGH WATER BECOMES AN ISSUE. 06
In the hours before
Special weather statement, Mar 8, 9:12 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST THU MAR 8 2012
OKZ077-TXZ096-081600-
MCCURTAIN-RED RIVER-
912 AM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1000 AM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...IDABEL...BAGWELL AND MANCHESTER...
AT 909 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MANCHESTER...OR
16 MILES NORTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ELEVENThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:36 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 6 days |
| Mar 8, 9:36 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 10 days |
| Mar 8, 9:37 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 8 days |
| Mar 8, 9:38 AM CST | River Flood Warning | SHV | Cass, Marion | 6 days |
| Mar 8, 5:09 PM CST | Flash Flood Warning | SHV | Bowie, Cass | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.